MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2040-150
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The ht versacore guide wire referenced is being filed under a separate medwatch report number.Evaluation summary: the device was returned for analysis.The reported difficult to position and difficult to remove were unable to be replicated using the returned guide wire due to the condition.However, the issue was not confirmed using a proxy guide wire.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the moderate to heavily tortuous, 100% stenosed anatomy contributed to the difficulties.It is likely that the challenging anatomy caused the clearance between the guide wire and guide wire lumen of the armada 35 to become reduced resulting in the reported resistance.Additional movement of the catheter against resistance likely caused the noted guide wire kinks resulting on the devices becoming stuck together.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to the moderate to heavily tortuous, 100% stenosed, proximal to distal right superficial femoral artery (rsfa).After placement of a hi-torque (ht) versacore guide wire, a 4 x 150 mm armada 35 percutaneous transluminal angioplasty (pta) catheter was advanced, but met resistance with the guide wire and was only able to reach the proximal rsfa.The balloon of the pta catheter was inflated and deflated with no issues noted.During removal of the pta catheter from the anatomy, it again met resistance and became stuck on the guide wire.A non-abbott guide wire was placed to serve as a buddy wire so access was not lost and the ht versacore guide wire & armada pta catheter were removed from the anatomy as a unit.The procedure was completed with the successful stenting of the complete rsfa.There was no reported clinically significant delay in the procedure.There was no reported adverse patient sequela.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7386929
Report Number2024168-2018-02363
Device Sequence Number1340194
Product Code LIT
UDI-Device Identifier08717648155024
UDI-Public08717648155024
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberB2040-150
Device Lot Number70914G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2018
Initial Report FDA Received Date03/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight64